Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 354, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 16, 2004, 3:34 PM CST for 7 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2004, 3:34 PM CST (21:34 UTC)
- Expired
- Nov 16, 2004, 9:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bandera County, TX, Edwards County, TX, Kerr County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 162139
FFWEWX
TXC019-137-265-271-385-463-465-170330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CST TUE NOV 16 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
KERR
VAL VERDE
REAL
BANDERA
UVALDE
KINNEY
* UNTIL 930 PM CST
* AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS...PANDALE...LOST
MAPLES STATE PARK...LOMA ALTA...KERRVILLE...KERRVILLE STATE
PARK...KERR WILDLIFE MGMT AREA...JUNO...AND CAMP VERDE.
HEAVY RAINFALL WILL CONTINUE THIS AFTERNOON AND EVENING WITH
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF
WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND - DONT DROWN.
LAT...LON 2916 10060 2916 9951 2970 9950 2972 9899
3010 9901 3011 9938 3024 9940 3022 10167
2986 10166 2985 10135
$$3 follow-up statements
000
WGUS74 KEWX 162322
FFSEWX
TXC019-137-265-271-385-463-465-170330-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CST TUE NOV 16 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 930 PM CST FOR
KINNEY...UVALDE...REAL...VAL VERDE...KERR AND EDWARDS COUNTIES...
...A FLASH FLOOD WARNING HAS BEEN EXTENDED UNTIL 1115 PM FOR BANDERA
COUNTY...
AT 518 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD CONTINUOUS RAINS OVER KINNEY, UVALDE, REAL, KERR
AND MOST OF VAL VERDE COUNTY. HEAVY RAINS ARE DEVELOPING OVER
BANDERA COUNTY. LOCAL LAW ENFORCEMENT IN KINNEY COUNTY REPORTED ALL
ROADS CLOSED EXCEPT HIGHWAY 90.
LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS...PANDALE...LOST MAPLES
STATE PARK...LOMA ALTA...KERRVILLE...KERRVILLE STATE PARK...KERR
WILDLIFE MGMT AREA...JUNO...INGRAM...HUNT...CENTER POINT AND CAMP
VERDE.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2916 10060 2916 9951 2970 9950 2972 9899
3010 9901 3011 9938 3024 9940 3022 10167
2986 10166 2985 10135
$$000
WGUS74 KEWX 170112
FFSEWX
TXC019-137-265-271-385-463-465-170330-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CST TUE NOV 16 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 930 PM CST FOR
KINNEY...UVALDE...REAL...VAL VERDE...KERR AND EDWARDS COUNTIES...
...A FLASH FLOOD WARNING COUNTIES UNTIL 1115 PM FOR BANDERA COUNTY...
AT 703 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVY RAINS HAVE MOVES EAST, LEAVING LIGHT TO MODERATE RAIN FROM
ROCKSPRINGS TO KERRVILLE TO UVALDE. MANY ROADS WILL REMAINS CLOSED
DUE TO FLOODED CREEKS AND STREAMS, AND FLOODED LOW WATER CROSSINGS.
LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS...PANDALE...LOST MAPLES
STATE PARK...LOMA ALTA...KERRVILLE...KERRVILLE STATE PARK...KERR
WILDLIFE MGMT AREA...JUNO...INGRAM...HUNT...CENTER POINT AND CAMP
VERDE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2916 10060 2916 9951 2970 9950 2972 9899
3010 9901 3011 9938 3024 9940 3022 10167
2986 10166 2985 10135
$$000
WGUS74 KEWX 170205
FFSEWX
TXC137-265-271-385-463-465-170330-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CST TUE NOV 16 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 930 PM CST FOR
KINNEY...UVALDE...REAL...VAL VERDE...KERR AND EDWARDS COUNTIES...
AT 758 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN ACROSS VAL VERDE, EDWARDS, REAL, KERR, KINNEY
AND UVALDE COUNTIES. MANY ROADS IN KINNEY COUNTY ARE CLOSED DUE TO
FLOODED CREEKS AND STREAMS, AND FLOODED LOW WATER CROSSINGS.
LOCATIONS IN THE WARNING INCLUDE UVALDE...KERRVILLE...ROCKSPRINGS...
VANDERPOOL...UTOPIA...RIO FRIO...REAGAN WELLS...PANDALE...LOST MAPLES
STATE PARK...LEAKEY...KERR WILDLIFE MGMT AREA...JUNO...INGRAM...
HUNT...GARNER STATE PARK AND CONCAN.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2916 10060 2916 9951 2970 9950 2972 9899
3010 9901 3011 9938 3024 9940 3022 10167
2986 10166 2985 10135
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 2:30 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 16, 2:30 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CST TUE NOV 16 2004 .DISCUSSION... CURRENT ANALYSIS HAS SURFACE LOW MOVING UP THE RIO GRANDE PLAINS INTO THE WESTERN SECTIONS OF THE TEXAS HILL COUNTRY. UPPER LEVEL LOW OVER MEXICO DRIFTING NORTHEAST. THE ONGOING CONVECTIVE WEATHER OCCURRING OVER SOUTH CENTRAL TEXAS IS ASSOCIATED WITH THESE TWO SYSTEMS. DUE TO THE SLOW MOVEMENT OF THE UPPER LEVEL LOW...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH WEDNESDAY BEFORE ENDING FROM THE WEST EARLY THURSDAY. THE FLASH FLOOD WATCH IN EFFECT THROUGH 4PM WEDNESDAY WILL MOST LIKELY BE EXTENDED INTO WEDNESDAY NIGHT...BUT TO WHAT EXTENT AND COUNTIES EFFECTED WILL BE DETERMINED ON WEDNESDAY. MODEL GUIDANCE.... THE ETA AND GFS ARE SIMILAR IN SOLUTIONS WITH UPPER LOW MOVING NORTHEAST. MODELS DIFFER ON RAINFALL AMOUNTS AND TIMING. THE GFS STILL REMAINS THE SLOWEST AND FURTHEST SOUTH. BUT IN EITHER CASE... RAINFALL FOR THE FORECAST WARNING AREA REMAINS A GOOD BET THROUGH WEDNESDAY INTO WEDNESDAY NIGHT WITH CLEARING FROM THE WEST. FOR THIS REMAINDER OF THE WORKWEEK...RAIN CONTINUED INTO WEDNESDAY NIGHT BEFORE ENDING FROM THE WEST WEDNESDAY NIGHT INTO THURSDAY. PARTLY CLOUDY SKIES FRIDAY WITH CLOUDS RETURNING SATURDAY AS A COLD FRONT MOVES INTO TEXAS. TEMPERATURES OVER THE NEXT FEW PERIODS WILL REMAIN CLOSE TO PERSISTENCE WITH HIGHS IN THE 70S AND LOWS RANGING IN THE 50S ACROSS THE HILL COUNTRY AND IN THE 60S ELSEWHERE. TOWARDS THE WEEKEND...LOOK FOR TEMPERATURES TO FALL A CATEGORY OR TWO. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 73 58 73 / 90 80 60 10 AUSTIN BERGSTROM INTL AIRPORT 64 74 59 75 / 90 80 60 10 DEL RIO INTL AIRPORT 62 74 58 76 / 90 50 30 0 SAN ANTONIO INTL AIRPORT 65 74 59 75 / 90 80 60 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH FLOODING IN EFFECT THROUGH WEDNESDAY AFTERNOON. &&
Hazardous weather outlook, Nov 16, 5:37 AM CST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CST TUE NOV 16 2004 TXZ171>173-183>194-202>209-217>225-228-171200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 537 AM CST TUE NOV 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS THROUGH TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG THE RIO GRANDE VALLEY AND SPREAD EAST ACROSS THE TEXAS HILL COUNTRY TUESDAY NIGHT. HEAVY RAIN WILL BE THE MAIN THREAT...BUT SOME STORMS MAY ALSO BECOME SEVERE. FLASH FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL PREVAIL ALONG THE INTERSTATE 35 CORRIDOR WEDNESDAY MORNING AND MOVE EAST OUT OF SOUTH CENTRAL TEXAS WEDNESDAY AFTERNOON. THE MAIN THREAT WILL AGAIN BE HEAVY RAIN...BUT SOME STORMS COULD BECOME SEVERE AS WELL. FLASH FLOODING IS EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE TUESDAY INTO WEDNESDAY.
In the hours before
Local storm report, Nov 16, 12:26 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1224 PM FLOOD CAMP WOOD 29.67N 100.01W
11/16/2004 REAL TX LAW ENFORCEMENT
HIGHWAY 55 IS CLOSED DUE TO WATER OVER THE ROAD.
1224 PM FLOOD UVALDE 29.22N 99.78W
11/16/2004 UVALDE TX LAW ENFORCEMENT
SEVERAL ROADS IN UVALDE ARE CLOSED DUE TO HIGH WATER.
&&
PMLocal storm report, Nov 16, 2:37 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD DEL RIO 29.38N 100.90W
11/16/2004 VAL VERDE TX TRAINED SPOTTER
BARRICADES UP ON SEVERAL LOW WATER CROSSINGS.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:28 AM CST | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Nov 16, 12:15 PM CST | Flash Flood Warning | EWX | Real, Uvalde | 2 hr |
| Nov 16, 1:37 PM CST | Flash Flood Warning | EWX | Bandera, Kerr | 113 min |
| Nov 16, 5:08 PM CST | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Frio, Medina | 6 hr |
| Nov 16, 5:56 PM CST | Tornado Warning | EWX | Burnet | 34 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.